| Model Number |
G48240 |
| Medical Device Problem Code |
Difficult to Open or Close (2921)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/06/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
E1, f5 - phone number: (b)(6).Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
Event or Problem Description
The renal ureter was accessed transurethrally using a ureteroscope, and a tumor in the urinary tract was biopsied.The first tissue sample collection was successful, but the device malfunctioned during the second attempt and could not be used.There was no health hazard and the patient was recovered.14nov2025 obtained further information from sales rep after the interview with the physician.The biopsy cup, which should have closed when the handle assembly was attached, did not close completely and an initial attempt at tissue sampling was unsuccessful.A senior physician was handed over and attempted a second tissue sampling, but it did not close properly, so the tissue sampling was abandoned and a replacement product (lot no.C2319719) was used to complete the tissue sampling.As a result, tissue sampling was not possible even once with the defective product.The physicians tested both by grasping filter paper to compare them.The defective product failed to fully grasp the paper, while the replacement product held it securely.14nov2025 additional information was obtained.[physician's comment] since a biopsy is meaningless if sufficient tissue cannot be collected, using the device when the cup doesn't close completely is highly unreliable, prompting us to replace a new product.We tested both by grasping filter paper to compare them.The defective product failed to fully grasp the paper, while the replacement product held it securely, demonstrating a clear difference.[sales rep's comment] i had instructed the physicianon how to use the product before the procedure, and during our interview, i learned that he was mindful of the points i had instructed them about, such as how far to insert the shaft.He was compared in gripping strength by gripping thin filter paper, and the difference between the defective product and the replacement product was clear, suggesting there must be some underlying cause.
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 16-jan-2026.14nov2025 obtained the answer from sales rep.1.Could the lot number please be requested/ confirmed? c2285264.2.Was the device functionality tested prior to use? n/a, yes.At this point, the cup did not close completely, and there were concerns about its use.3.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G., kink)? n/a, yes, no (if yes, please specify what was observed and where on the device it was observed).4.Was the patient taking any anticoagulants or aspirin at the time of the procedure? no.5.Was the anatomy tortuous? no.6.What is the endoscope manufacturer and model number that was used? olympus p7.7.Was the endoscope deflected at the time of the malfunction? no.8.Was the endoscope in a curved or straight position? no (i made some adjustments to the approach, but it didn't curve properly.) 9.Confirm that access sheath was used for procedure? yes.10.What type of suspicious tissue was being targeted for the biopsy, stalk.
Additional Manufacturer Narrative
Device evaluation: 01 unit of lot c2285264 of blb-024115 was returned in its original packaging.The customer also returned 01 unit of lot c2319719 of blb-024115 in its original packaging.With the information provided, a physical examination and document based investigation was conducted.(b)(6) (lot: c2285264) visual inspection: device handle and coiled wire returned separately in protective tubing.Device handle examined and no issues observed.Coiled wire removed from protective tubing and examined and no issues observed.Jaws observed to be opened.Functional inspection: device cups opens and close with slight resistance.Wire backloaded fully into viewing window.Handle actuates correctly.(b)(6) (lot: c2319719) visual inspection: device handle and coiled wire returned separately in protective tubing.Device handle examined and no issues observed.Coiled wire removed from protective tubing and examined and no issues observed.Jaws observed to be opened.Functional inspection: device cups opens and close without resistance.Wire backloaded fully into viewing window.Handle actuates correctly.Device functioned as intended.As per information reported in the description of event, the complaint device (lot: c2285264) did not close properly, the replacement device (lot: c2319719) used to complete the procedure functioned as expected and there was no issue with this device.The replacement device was also tested against the complaint device by the physician to compare them.Manufacturing records: prior to distribution, all blb-024115 devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl including at production (prd0248), fqc (fqc0147) and packaging (pkg0082).A review of the manufacturing records for blb-024115 device of lot number c2285264 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: a review of the manufacturing records for the blb-024115 device confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2285264.Instructions for use and label: the notes section of the instructions for use (ifu0034), which accompanies this device instructs the user to inspect the device prior to use: "visually inspect the product to ensure no damage has occurred.If the package is opened or damaged when received, do not use.If an abnormality is detected that would prohibit proper working condition, do not use".As per step 3 of the ifu, the user is instructed, "after the handle is attached, ensure the operation of the biopsy cups before surgical introduction.Biopsy cups default to the closed position.To open the biopsy cups, pull the finger spool towards the thumb ring.To close, push the finger spool forward.Note: biopsy cups need to be in the closed position before surgical introduction.¿ there is no evidence to suggest that the customer did not follow the instructions for use.(ifu0034).Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined based on the available information.However, a possible root cause may be attributed to user technique.It is suspected that the biopsy cups did not fully close, which may have prevented the device from retrieving a sample from the patient.Both the complaint device and the replacement device returned for evaluation were observed with the biopsy cups in an open position.This condition should not have impeded functionality.The physician noted that the biopsy cups should have closed when the handle assembly was attached, however the cups functioned as expected in the lab evaluation.Additionally, no kink was observed on the coiled wire that could have caused the biopsy cups to malfunction or prevented them from opening and closing correctly.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the customer, a biopsy cup didn't close properly.Confirmed quantity of 1 device, confirmed used.According to the initial report, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude that a definitive root cause could not be determined based on the available information.However, a possible root cause may be attributed to user technique.It is suspected that the biopsy cups did not fully close, which may have prevented the device from retrieving a sample from the patient.Both the complaint device and the replacement device returned for evaluation were observed with the biopsy cups in an open position.This condition should not have impeded functionality.The physician noted that the biopsy cups should have closed when the handle assembly was attached, however the cups functioned as expected in the lab evaluation.Additionally, no kink was observed on the coiled wire that could have caused the biopsy cups to malfunction or prevented them from opening and closing correctly.